I have been Dx with Graves Disease, I am trying to avoid RAI. I started with Methimazole, after 2 wk I had HORRIBLE hives from head to toe that didn't respond to benadryl. I spoke to the Dr, his answer was to take 100mg/4 hr of Benadryl and told me they would eventually go away. I opted to try PTU and so far so good, I had to beg for a Rx. I am concerned about hives with PTU, I was told I will get them with the PTU. Literature says I have a 30% chance. My question,if I start with hives, will they go away and how long will it take? Why is there such a push for RAI when in other countries it is the last choice?
I had hives with Methimazole and was switched to PTU. Worked for me without hives. Doc was also concerned I would be allergic so he started me on a low dose. It's worked really well for me. Although I'm not perfect, I feel like a totally different person.
I just checked my medication that the endo dr. prescribed to me. It is methimazole 10 mg 2 times per day. I have not seen any hives yet. I am taking this to calm my hyper thyroid down until I get the RAI. Which is true they do push that option as the first choice. He dismissed the ptu pills as having side affects and taking two years to take hold. I don't know what that means...maybe I wasn't listening that close when he as talking down the ptu. I am opting for the RAI. I guess I will be hypo after they distroy my thyroid. I believe the endo drs' like to do what is easier for them. Kill it and put you on synthroid forever after that
I had joint pain, carpal tunnel, knees cracking, dry skin, etc. These symptoms went away in two days after taking PTU. I'm not saying this is the common case but I'd rather try PTU . It took alot longer for the fatigue and brain fog and depression to lift. And I'm also taking trazodone and xanzx.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.